Author Topic: Fatalities after taking ibogaine  (Read 3368 times)

0 Members and 1 Guest are viewing this topic.

Offline iboga

  • Jr. Member
  • **
  • Posts: 51
    • View Profile
Fatalities after taking ibogaine
« on: March 16, 2015, 02:29:49 PM »
Fatalities after taking ibogaine in addiction treatment could be related to sudden cardiac death caused by autonomic dysfunction.
Maas U1, Strubelt S


Med Hypotheses. 2006;67(4):960-4. Epub 2006 May 15.
Fatalities after taking ibogaine in addiction treatment could be related to sudden cardiac death caused by autonomic dysfunction.
Maas U1, Strubelt S.
Author information
Abstract

Ibogaine is the most important alkaloid of the Central African Iboga-shrub. It is the central drug in Gabonian initiation ceremonies in which it is used to cause a near-death experience. In Western countries it is used in private clinics to treat addiction. However, in the United States and most European countries it is classified as an illegal drug because at least eight persons have died after having taken Ibogaine. These fatalities occurred in most cases several days after ingestion or following the intake of very small doses. There is no conclusive explanation at the present time for these deaths. We hypothesize, that these deaths may be a result of cardiac arrhythmias, caused by a dysregulation of the autonomic nervous system. Ibogaine affects the autonomic nervous system by influencing several neurotransmitter-systems and the fastigial nucleus. The cerebellar nucleus responds to small doses with a stimulation of the sympathetic system, leading to a fight or flight reaction. High doses, however, lead to a vagal dominance: a "feigned death". The risk of cardiac arrhythmias is increased in situations of sympathetic stimulation or coincidence of a high parasympathetic tonus and a left-sided sympathetic stimulation. This could occur under influence of small doses of ibogaine and also at times of exhaustion with a high vagal tonus, when sudden fear reactions could cause a critical left-sided sympathetic stimulation. Gabonian healers prevent these risks by isolating their patients from normal life and by inducing a trance-state with right-hemispheric and vagal dominance for several days.

PMID:
    16698188
    [PubMed - indexed for MEDLINE]

http://www.ncbi.nlm.nih.gov/pubmed/16698188


Offline GratefulDad

  • Dead Head
  • Hero Member
  • *****
  • Posts: 1364
  • Uncle Sam wants you to be a Shaman!!
    • View Profile
Re: Fatalities after taking ibogaine
« Reply #1 on: July 11, 2015, 09:43:03 PM »
I actually had this happen to me!  I was dead for 35 minutes and was in a coma for 40 days.  I destroyed my basal ganglia and now have spasticiy and Parkinson's symptoms from it!  I'm not one of those 8 people because my girlfriend told the hospital and they treated me like I overdosed on heroin!
« Last Edit: July 11, 2015, 09:45:31 PM by GratefulDad »
GratefulDad

"If trees could scream, would we be so cavalier about cutting them down? We might, if they screamed all the time, for no good reason."

Offline mudhen

  • Newbie
  • *
  • Posts: 46
    • View Profile
Re: Fatalities after taking ibogaine
« Reply #2 on: July 18, 2015, 09:46:05 PM »
Grateful Daaaaad!!!!! HiHiHi!

Okay, my name changed here, but I'm SO HAPPY to hear from you, man!
Love to you!

Okay!

-mudhen, aka Tia. :)

Offline ddraig

  • Full Member
  • ***
  • Posts: 217
    • View Profile
Re: Fatalities after taking ibogaine
« Reply #3 on: July 23, 2015, 03:39:12 PM »
"Gabonian healers prevent these risks by isolating their patients from normal life and by inducing a trance-state with right-hemispheric and vagal dominance for several days." That must be the bwiti harp theta waves and general ritual going into the flood?